MAUDE Adverse Event Report: ZIMMER BIOMET, INC. LINKED LAG SCREW INSERTER; INSTRUMENT, TRAUMA

ZIMMER BIOMET, INC. LINKED LAG SCREW INSERTER; INSTRUMENT, TRAUMA
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported during an initial procedure that the lag screw inserter broke off in the patient.Broken portion of the inserter was not retrieved.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A linked lag screw was returned for evaluation.Visual examination of the returned product the larger diameter end of the inserter is fractured in two places and the all fractured pieces and inserter drive link were not returned.The device has approximately 11 years of field age and it is unknown how many times the device was used.- reported event is not related to a combination of products; therefore a compatibility review is not applicable.- medical records were not provided.Dhr was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
LINKED LAG SCREW INSERTER
Common Device Name
INSTRUMENT, TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9882723
Report Number0001822565-2020-01112
Device Sequence Number2941593
Product Code HWR
UDI-Device Identifier00889024036123
UDI-Public(01)00889024036123
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00119301200
Device Lot Number61167516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;